MAUDE Adverse Event Report: BECKMAN COULTER ACCESS FREE T4; RADIOIMMUNOASSAY, FREE THYROXINE

BECKMAN COULTER ACCESS FREE T4; RADIOIMMUNOASSAY, FREE THYROXINE
Catalog Number 33880
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024 the customer reported obtaining erroneously elevated free t4 results for one patient involving the laboratory's access 2 immunoassay analyzer (serial number (b)(6).The customer provided the following free t4 results (the free t4 customer reference ranges are 0.6-1.6 ng/dl).The first questioned sample free t4 result for this patient was 4.8 ng/dl on (b)(6) 2023.This sample was tested on an alternate instrument with a result at 1.5 (unit not provided).Sample 2 free t4 result was 2.85 ng/dl on (b)(6) 2024.This sample was tested on an alternate instrument with a result at 0.91 (unit not provided).Sample 3 free t4 result was 2.29 ng/dl on (b)(6) 2024.This sample was tested on an alternate instrument with a result at 0.63 (unit not provided).Sample 4 free t4 result was 1.66 ng/dl on (b)(6) 2024.This sample 4 was tested using heterophile blocking tube with a free t4 result at 2.1 ng/dl.This sample was also tested on an alternate instrument with a result at 0.61 (unit not provided).Sample 5 free t4 result was 1.01 ng/dl on (b)(6) 2024.This sample 5 was tested on an alternate instrument with a result at 1.45 (unit not provided).Sample 6 free t4 result was 4.94 ng/dl on (b)(6) 2024.This sample 6 was tested using heterophile blocking tube with a free t4 result at 4.86 ng/dl.This sample was also tested on an alternate instrument with a result at 1.48 (unit not provided).The customer reported a delay in patient treatment.The customer reported that doctor looks at test results and prescribes medication on the same day.Due to the questioned results, patient samples are sent to an external testing laboratory and the results are provided one day later.No hardware errors were reported in conjunction with this event.Calibration passed on 20mar2024 with reagent lot 338710 and calibrator lot 338395.No quality control data was provided.No issues with samples integrity were reported by the customer.Note: the customer reported that the access total t3 results for this patient were also questioned.A second medwatch report will address the questioned total t3 results for this patient.
 
Additional Manufacturer Narrative
A1: the full patient identifier is (b)(6).A2, a3, a4 and a5: the customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.H3 and h6: the access free t4 reagent was not returned for evaluation.No hardware errors, flags were reported in conjunction with this event.No issues with samples integrity were reported by the customer.Service was dispatched.Field service engineer (fse) replaced reagent and calibrator pack.The fse also tested some samples using heterophile blocking tubes but the results were unchanged.In conclusion, the cause of this event cannot be determined with the available information.There is no evidence to reasonably suggest that a malfunction occurred in conjunction with this event.Note 1: a second medwatch report will address the questioned total t3 results for this patient.Note 2: a second patient with questioned free t4 and total t3 results was reported on (b)(6) 2024.Two other medwatch reports will address the questioned total t3 and free t4 results for this second patient.

Brand Name
ACCESS FREE T4
Common Device Name
RADIOIMMUNOASSAY, FREE THYROXINE
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
angela vettel
250 s. kraemer blvd.
brea, CA 92821
7149613625
MDR Report Key19309561
Report Number2122870-2024-00018
Device Sequence Number3077157
Product Code CEC
UDI-Device Identifier15099590225834
UDI-Public(01)15099590225834(17)250831(11)230901(10)338710
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K240273
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue Number33880
Device Lot Number338710
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2024
Initial Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown